Sorta New

Options
pratt
pratt Member Posts: 16
Hi Everyone, I have truly enjoyed reading the encouraging words you all have posted. I was diagnosed last October with stage 1 invasive estrogen positive. I had a lumpectomy and no lymp nodes were found positive. I had radiation called mammo-site twice a day for 1 week, and put on Tamoxifen. I feel terrible on this medication. I have gained weight. I am now up to 275lbs, my body aches. Is anyone out there having these problems.

Comments

  • sea60
    sea60 Member Posts: 2,613
    Options
    Yes I have
    been on it now for 5 years. You do have weight gain and your joints ache. I also have experienced leg cramps. I'm slated to get off of it this October...YAY!!

    Hugs,

    Sylvia
  • pratt
    pratt Member Posts: 16
    Options
    sea60 said:

    Yes I have
    been on it now for 5 years. You do have weight gain and your joints ache. I also have experienced leg cramps. I'm slated to get off of it this October...YAY!!

    Hugs,

    Sylvia

    Sylvia, Thank you for your
    Sylvia, Thank you for your comment. Gosh 5 years. How did you stay on it without giving up. That is my problem. It made me smile to know you are off in October. I am so very very happy for you. Hug right back to you-Donna
  • Lynn Smith
    Lynn Smith Member Posts: 1,264 Member
    Options
    pratt said:

    Sylvia, Thank you for your
    Sylvia, Thank you for your comment. Gosh 5 years. How did you stay on it without giving up. That is my problem. It made me smile to know you are off in October. I am so very very happy for you. Hug right back to you-Donna

    I am on it too
    I am on it too but no weight gain.I've had stomach surgeries and don't absorb food good so probably my reason for no weight gain. I have 3 1/2 years to go.I think after that I will be put on something else.Not sure yet.Mine bc was Stage 0,non invasive DCIS with a 1/2 centimeter tumor.Very small.

    I'll take whatever they give me to fight this thing.I recently heard of another pill that just come out without all the bad side effects.I will ask my doctors about that one later on if I need to go another 5 years.

    If some people get nervous they gain and but others loose. I can loose very fast if I get upset.AND bc can sure do it to you.Same for weight gain.


    Lynn Smith
  • VickiSam
    VickiSam Member Posts: 9,079 Member
    Options

    I am on it too
    I am on it too but no weight gain.I've had stomach surgeries and don't absorb food good so probably my reason for no weight gain. I have 3 1/2 years to go.I think after that I will be put on something else.Not sure yet.Mine bc was Stage 0,non invasive DCIS with a 1/2 centimeter tumor.Very small.

    I'll take whatever they give me to fight this thing.I recently heard of another pill that just come out without all the bad side effects.I will ask my doctors about that one later on if I need to go another 5 years.

    If some people get nervous they gain and but others loose. I can loose very fast if I get upset.AND bc can sure do it to you.Same for weight gain.


    Lynn Smith

    Welcome .. Newbie's
    I equate my breast cancer journey, much like a collalso roller coast ride! So many highs, so many lows!! Emotions all over the map, changing by the hour.

    As a 2010 survivor of chemo to reassure you that it's not that bad. While there is plenty to be scared about with any cancer diagnosis, try not to be scared -- and the more positive and relaxed you can be, the better all your surgery and treatments may go. Many knowledgeable people have been involved in helping determine the right treatment for each of us, because we are all different, and new treatments and studies are coming out regularly.

    My suggestion ... Information and foreign jargon is talked about during chemo sessions, and most Oncologist will see you, after your infusion has finished .. if not him/her then the PA -A tape record comes in handy .. record the conversation, so you can use it as a reference. Notebook for taking notes .. and writing down all questions you may have -- plus you have concerns, please write them down and address them during your Oncology appointment.

    With all chemo therapy infused drugs .. there are side efforts, and many of us WARRIORS .. suffer from 1 or 2, while others suffer a great deal.

    I had taxotere, carboplatin, and herceptin ... I did suffer with mouth and throat sores (Tom Natural toothpaste helped); the steroids and other meds helped with my nauseated before and during chemo .. after chemo infusions -- nausea plagued me for several days (everybody is different -- just my case, and my body) I did suffer with fatigue and bouts and constipation issues - please do not hesitate to call your Oncologist in attempts to find relief.

    Hydrate, rest, and hydrate some more. Small meals can often help with nausea. I also splashed / flavored my never ending water consumptions with crystal light, lemonade, cranberry juice or apple juice. Herbal tea worked in the evenings, for me. .. drinking plain water endlessly, got a little boring for me.

    Lastly, please put your Oncologist telephone on speed dial .. and call when any and all concerns - regardless of time of day or night!

    Strength, Courage and Hope.
  • jnl
    jnl Member Posts: 3,869 Member
    Options
    pratt said:

    Sylvia, Thank you for your
    Sylvia, Thank you for your comment. Gosh 5 years. How did you stay on it without giving up. That is my problem. It made me smile to know you are off in October. I am so very very happy for you. Hug right back to you-Donna

    I haven't been on tamox,
    I haven't been on tamox, but, want to welcome you to the best site!


    Hugs, Leeza